MAUDE Adverse Event Report: TELEFLEX MEDICAL HUDSON ET TUBE, HVT, 8.0; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL HUDSON ET TUBE, HVT, 8.0; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN048897
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the cuff didn't inflate and deflate easily during an inflation test before use.Therefore, a new unit was used instead".No patient involvement reported.
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A verification of failure mode reported in the current manufacturing process was conducted as follows: 400 samples were taken from the current production (p/n 00003-16 l/n 3163863), the cuff from the samples were inflated and left for four hours, after this time samples were checked to verify if any leak was present however all samples were still fully inflated, defect reported "unable to inflate - cuff" was not observed in the current manufacturing process.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one unit 5-10316 et tube, hvt, 8.0 for investigation.The returned et tube was visually examined with and with out magnification.Visual examination of the returned et tube revealed that the sample appears typical.A functional inspection was performed to attempt to inflate and deflate the balloon cuff on the returned et tube.A lab inventory syringe was filled with air and attached to the valve of the pilot balloon.Upon injection of air, both the pilot balloon and cuff were able to slowly inflate.Although the device slowly inflated, it only took a couple of seconds to become fully inflated.The syringe was then removed and the cuff and pilot balloon were inspected for leaks.No leaks were detected.The syringe was then reattached in order to deflate the balloons.Both the pilot balloon and balloon cuff were able to deflate.Once again, it took a couple of seconds to completely deflate.The et tube was injected with dyed water to test the inflation line.Upon injection of the dyed water, it was found that there was a slight obstruction where the inflation line enters the tube.This slight obstruction caused a delay with the inflation/deflation of the device, but did not prevent the device from being able to fully inflate and deflate.The ifu for this product states, "the cuff inflation system (cuffs, pilot balloons, valves) should be checked by inflation and deflation prior to use.If cuff is damaged, the tube should not be used." "care should be taken to avoid damaging the cuffs during intubation.If any one of the cuffs is damaged, the tube should not be used." the ifu also states, "deflate all cuffs prior to repositioning the tube.Movement of the tube with cuffs inflated could result in patient injury or in damage to the cuffs, requiring a tube change.Verify the position of the tube after each repositioning." the reported complaint could not be confirmed based upon the sample received.The returned et tube was able to inflate and deflate with a small delay.Although there was a slight delay with inflating or deflating the cuff, it does not affect the functionality of the device.All et tubes are 100% inspected for both inflation and deflation at the time of manufacturing.A device history record review was performed and showed no evidence to suggest a manufacturing related issue.No functional issues were found with the returned device.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
HUDSON ET TUBE, HVT, 8.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key12986259
Report Number3003898360-2021-01079
Device Sequence Number12077766
Product Code BTR
UDI-Device Identifier14026704616760
UDI-Public14026704616760
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/25/2024
Device Model NumberIPN048897
Device Catalogue Number5-10316
Device Lot Number73B1900713
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer04/06/2022
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown